MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 127" (323 CM) APPX 9.7 ML, TRANSFER SET W/MICROCLAVE® CLEAR, DUAL CHECK VALVE, S; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 127" (323 CM) APPX 9.7 ML, TRANSFER SET W/MICROCLAVE® CLEAR, DUAL CHECK VALVE, S; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC330523
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.The device history record was reviewed and there were no relevant non-conformances were identified that would have contributed to the reported complaint.If the device is returned in the future, or if additional information is received, then a supplemental emdr will be submitted containing the pertinent information.
 
Event or Problem Description
The complaint involved a 127" (323 cm) appx 9.7 ml, transfer set w/microclave® clear, dual check valve, smallbore clear/pur yellow trifuse ext set w/2 microclave® clear (yellow, green rings), 2-0.2 micron filters, rotating luer.It was reported that the patient's fluid lines (down to clave) were changed, and drops were flowing through the tip of line.The pump was functioning well.The fluid line was connected to the patient (a baby), and a slight amount of blood backed up in the picc (peripherally inserted catheter) due to a loss of pressure while cleansing the line and while waiting for reconnection.The lines were connected, and then the rn (registered nurse) assisted with holding for x-ray and blood was still backing up in picc line that was closest to baby.The transport nurse was requested to assess the line, and was then also unable to flush.Picc line removal/reinsertion was required.There was fluid (tpn) present on the floor after the complaint/issue was discovered; however, a crack or leak in the lines was not identified.The picc assessment was good throughout the shift.The registered nurse threw away the old lines.The baby's blood glucose remained stable throughout the event, but the staff was unable to re-hang the tpn (total parental nutrition) for the patient.There was no harm as a result of this complaint/issue.

Brand Name
127" (323 CM) APPX 9.7 ML, TRANSFER SET W/MICROCLAVE® CLEAR, DUAL CHECK VALVE, S
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18126962
Report Number9617594-2023-00979
Device Sequence Number18037632
Product Code FPA
UDI-Device Identifier00887709092020
UDI-Public(01)00887709092020(17)270101(10)5773174
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC330523
Device Lot Number5773174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN (TOTAL PARENTERAL NUTRITION), MFR UNK; UNSPECIFIED INFUSION PUMP, MFR UNK; UNSPECIFIED PICC LINE, MFR UNK
Patient SexUnknown